Hail, Escambia
- When
- June 26, 12:00 PM CST to 12:02 PM CST
- Where
- Escambia County, East Brewton
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.080, -87.050
A thunderstorm produced quarter size hail near East Brewton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm produced quarter size hail near East Brewton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 26, 3:08 AM CST, 8 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 408 AM CDT THU JUN 26 2008 .SHORT TERM (TODAY AND TONIGHT)...UPPER AIR ANALYSIS SHOWS A BREAK IN THE MID TO HIGH LEVEL RIDGE OVER THE LOWER MISSISSIPPI RIVER VALLEY AND GULF COAST. WITHIN THIS WEAKNESS/SHEAR AXIS...FORECASTERS NOTE A GOOD DEGREE OF DEEP LAYER MOISTURE (FROM 1.7 TO NEAR 2 INCH PRECIPITABLE WATERS) AS LOW LEVEL/SURFACE RIDGE OFF THE SOUTHEAST COAST IMPARTS SOUTH TO SOUTHWEST FLOW OFF THE GULF. CONSIDERING THESE PLAYERS ALONG WITH DESTABILIZATION OF THE LOCAL AIRMASS DURING THE DAY TODAY...THE STAGE APPEARS SET FOR THUNDERSTORMS TO INITIATE ON WEAK MESOSCALE BOUNDARIES/SEA BREEZE THROUGH THE COURSE OF THE DAY. FORECASTERS ANTICIPATE ISOLATED THUNDERSTORMS TO FORM UP ALONG THE COASTAL ZONES THIS MORNING WITH AN INCREASE IN COVERAGE NORTHWARD. THE ENVIRONMENT IS SUPPORTIVE OF WATERSPOUTS AS WELL AND IF YOUR HEADING TO THE BEACHES THIS MORNING...BE ON THE LOOKOUT FOR THESE. WATERSPOUTS SHOULD SHOW A DISSIPATING TREND BEFORE APPROACHING SHORE. ANOTHER ITEM...OFFERING UP QUITE A CHALLENGE ON THE FORECAST PLATE IS TEMPERATURES...MAINLY IN THE DAYTIME HIGHS. WITH THE WEAKER HEIGHTS ALOFT AND DEEPER LAYER MOISTURE...HAVE OPTED TO STAY VERY CLOSE TO THE MAV MOS NUMBERS FOR THE OFFICIAL NUMBERS. WE DID EDGE SLIGHTLY ABOVE THE GUIDANCE IN THE NORTHEAST ZONES TODAY...WHERE JUST MAY BE ENOUGH UPPER RIDGING TO AID IN COMPRESSIONAL WARMING AS SUN BREAKS THROUGH CLOUDS BEFORE THUNDERSTORMS BRING TEMPERATURES DOWN. THAT IS THE CHALLENGE. THUNDERSTORMS COULD BE STRONG WITH A FEW POSSIBLY STRENGTHENING...BRIEFLY TO SEVERE LEVELS. OUTSIDE OF LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING...STORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WINDS AND SMALL HAIL. WITH THE WET BULB ZERO HEIGHTS FROM 12.5 TO 13 KFT...STORMS THAT DEVELOP HIGH REFLECTIVITY (55+ DBZ AT 26+ KFT) COULD PRODUCE PENNY SIZED HAIL AS WELL AS BRIEF DAMAGING WINDS...UPON CORE COLLAPSE IN THESE STORMS. TODAYS WET MICROBURST RISK IS MODERATE. /10 && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE WEAK TROPICAL WAVE CONTINUES WESTWARD ACROSS THE GULF ON FRIDAY WITH DEEP TROPICAL MOISTURE OVER THE FORECAST AREA REFLECTED IN HIGH PRECIPITABLE WATER VALUES NEAR TWO INCHES. AN UPPER JET MAX DIVES OUT OF THE WESTERN CANADIAN PROVINCES AND INTO THE NORTHERN PLAINS THROUGH SATURDAY EVOLVING INTO A LONGWAVE TROF OVER THE EASTERN STATES...WITH A SURFACE LOW MOVING ACROSS THE GREAT LAKES ON FRIDAY THEN EVOLVING INTO A SLOW MOVING OCCLUDED SYSTEM OVER QUEBEC ON SUNDAY. WHILE A SURFACE RIDGE OVER THE NORTHERN GULF MAINTAINS A LIGHT ONSHORE FLOW...A WEAKENING FRONT ASSOCIATED WITH THE SURFACE LOW SLOWLY MOVES SOUTHWARD INTO THE SOUTHEAST STATES...EVENTUALLY MOVING THROUGH THE FORECAST AREA ON MONDAY. THE PATTERN SUPPORTS STAYING WITH GOOD CHANCE TO LIKELY POPS THROUGH SUNDAY FOR THE MAINLY DAYTIME AND EARLY EVENING CONVECTION...THEN CHANCE POPS FOR MONDAY AS THE WEAKENING FRONT MOVES THROUGH. CHANCE POPS CONTINUE FOR THE REMAINDER OF THE FORECAST AS THE FRONT LINGERS NEAR THE COAST AND DISSIPATES WHILE A PREDOMINATELY LIGHT ONSHORE FLOW RESUMES. TEMPERATURES WILL BE NEAR SEASONABLE LEVELS THROUGH THE PERIOD. /29 && .MARINE...VERY LITTLE CHANGE IN THE SURFACE PATTERN WITH A RIDGE OF HIGH PRESSURE LOOKING TO PERSIST FROM THE BAHAMAS INTO THE CENTRAL GULF INTO THE WEEKEND. WINDS LOOK TO VARY FROM SOUTH TO SOUTHWEST RANGING FROM 5 TO 15 KNOTS THROUGH MOST OF THE PERIOD. A WEAK SURFACE TROF MAY EASE INTO THE DEEP SOUTH MONDAY...IMPARTING MORE OF A WESTERLY COMPONENT TO THE WINDS THEN. LITTLE CHANGE IN SEAS IS EXPECTED. MARINERS SHOULD PLAN FOR THUNDERSTORMS. WATERSPOUT ACTIVITY ALSO A POSSIBILITY...ESPECIALLY IN THE MORNINGS. /10 && .FIRE WEATHER...NO CONCERNS AS AFTERNOON HUMIDITY LEVELS REMAIN WELL ABOVE CRITICAL LEVELS THROUGH NEXT WEEK. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 89 72 90 73 / 50 30 50 20 PENSACOLA 90 74 88 74 / 40 30 50 20 DESTIN 88 76 87 76 / 40 30 60 20 EVERGREEN 90 68 89 70 / 60 30 60 30 WAYNESBORO 88 69 90 69 / 60 30 60 20 CAMDEN 90 70 90 69 / 60 30 60 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29 EVERSOLE 10 MANISCALCO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 100 PM CDT THU JUN 26 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-271800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 100 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL SPREAD INLAND THROUGH THE AFTERNOON. SOME OF THE THUNDERSTORMS WILL AGAIN BECOME STRONG...POSSIBLY SEVERE...MAINLY IN THE REGION BETWEEN INTERSTATE 65 AND INTERSTATE 10 LATER THIS AFTERNOON. THE MAIN THREATS BEING DAMAGING WINDS AND HAIL TO NEAR PENNY SIZE. VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE A HAZARD IN ALL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE A POSSIBILITY EACH DAY WITH SOME STORMS...STRONG AT TIMES...DURING THE OUTLOOK PERIOD. THUNDERSTORMS DEVELOPING NEAR THE COAST IN THE MORNINGS AND SPREADING INLAND AS THE AFTERNOON APPROACHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED DURING THE AFTERNOON HOURS FOR STRONG TO SEVERE THUNDERSTORMS.
The Mobile radar (KMOB), 122 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119001.